MAUDE Adverse Event Report: STERIS CORPORATION HARMONYAIR; HARMONYAIR E-SERIES HIGH DEFINITION DUAL LIGHT

STERIS CORPORATION HARMONYAIR; HARMONYAIR E-SERIES HIGH DEFINITION DUAL LIGHT
Model Number E-SERIES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the lighting system and found that the yoke assembly had come loose from the spring arm.Additionally, the technician found that the retaining key and shaft components for the yoke assembly were both worn.The steris service technician ordered the replacement retaining key and yoke shaft components.The unit has been removed from service pending repairs.The damaged components were not returned to montgomery for evaluation.A root cause of the reported event could not be determined.Steris will continue to monitor for similar events.A follow-up report will be submitted once the repairs have been made.
 
Event or Problem Description
The user facility reported that during a patient procedure the yoke assembly of their harmony air e-series surgical lighting system detached from the spring arm and was hanging by the cables resulting in a short procedure delay.The yoke assembly was resecured to the spring arm by user facility personnel, and the procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
The evaluation revealed that an inadequately greased spring arm can allow for the metals on the dpfm accessory to wear over time.The connection between the aluminum adapter and the sheet metal key cover causes wear on the aluminum adapter.The wear is especially present when there is no lubrication on the adapter resulting in excessive force being applied to the sheet metal key cover, causing it to deform.This pushes the key out of the keyway and eventually causes the key to detach from the adapter.Steris conducted an in-depth analysis of this issue.Testing revealed that yoke assemblies that were not greased at all showed major wear on the mating surfaces at less than 500 cycles (rotations).Note: the average annual expected usage of the yoke assembly is approximately 1,530 cycles.The testing was then repeated with a greased yoke assembly which showed no wear after more than 4,500 cycles.Based on the testing conducted, annual cleaning and greasing of the dfpm yoke assembly will prevent this issue from occurring.Steris initiated a recall (correction) of affected dfpm accessories on may 29, 2025.This unit will be addressed as part of this recall.

Brand Name
HARMONYAIR
Common Device Name
HARMONYAIR E-SERIES HIGH DEFINITION DUAL LIGHT
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key20632084
Report Number1043572-2024-00071
Device Sequence Number15489919
Product Code FSY
UDI-Device Identifier00724995172732
UDI-Public(01)00724995172732(11)201217
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberE-SERIES
Device Catalogue NumberLEH02IN02T
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1527821-05292025-002-C
Patient Sequence Number1
Patient SexUnknown